Ask a doctor

What to Do to Minimise Lumps After Juvederm Filler Treatment?

Hi Doc, My friend went for Juvederm fillers treatment under the eyes over 2 month ago to smooth some lines she hated. Despite going to a well established clinician she had a bruised and swollan eye. Bruising is now completely gone but a small lump in one of the lower eye lids persists. is it excess of filler? How long is this going to last? What treatment should she have in order to speed up the biodegradable process? Please, let me know as we're getting worried. Thank you Regards

Doctor Answers (6)

What to do for lumps after Juvederm?

+1

It would be very helpful to post a picture. General advice for lumps of product is warm compresses and massage. If that doesn't smooth out the lump it can be dissolved with Hyaluronidase. Follow up with your provider


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

Juvederm for tear troughs

+1

Bruising can develop with injections in the tear trough area under the eyes.  The bump may be filler or a hematoma.  Your friend should return to her injector for assessment.  Juvederm  can be removed with hyaluronidase and a hematoma will eventually resolve on its own.  It is important to be treated by an experienced dermatologist or plastic surgeon.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Lumps After Juvederm Filler Treatment

+1

Many of the questions and complications regarding dermal fillers on this site is regarding treatment under the eyes. This area is prone to complications, and fillers for this area should only be performed by experienced and expert injectors.

Bruising is normal for this area. The lump will most likely be either a hematoma or filler. Hyaluronidase may help to dissolve the filler if the lump does not go away. Your friend should contact the injector for him/her to evaluate and guide appropriately.

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 18 reviews

You might also like...

Juvederm under eyes

+1

It is common to have bruising in this area, no worries.  The lump is likely to be a lump or the material as it is two months out. I would go back to doctor. They can use hyaluronidase or pif she does not want dissolved, can try to prick the skin over it and see if will squeeze right out. Not a problem either way.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Fillers and eyes

+1

Bruising after fillers around the eyes is fairly common. The lump may represent filler or a hematoma. Sometimes it is hard to tell the difference.  If it does not go away it may represent filler and hyaluronidase may help to dissolve it.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Lump after Juvederm

+1

If it is excess Juvederm, which is likely, this can easily be removed with a tiny bit of hyaluronidase only into that area. Hyaluronidase takes away just HA fillers, like Juvederm. With any injectables or corrections, though, please make sure your friend only goes to a board-certified physician injector. If she just waits for it to go away on its own, Juvederm usually lasts about 8-12 months in that area.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.